MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, via a personal interaction, that a trufill n-bca-1 gram kit (631500/lot # unknown) was used for an arteriovenous malformation (avm) embolization procedure on a 16-year-old male patient, during which the user reported ¿trufill mixed at 4:1 ratio with some tantalum powder¿ polymerized too fast in the microcatheter.The user reported to have flushed the balt magic microcatheter with dextrose 5% solution, and inject the trufill n-bca liquid embolic agent, which then ¿almost immediately clogged completely inside the microcatheter lumen¿.The event was said to have delayed the surgical procedure by 10 minutes.A new microcatheter and a new trufill n-bca-1 gram kit had to be used instead to complete the procedure.The treating physician further commented that ¿if he had used onyx the procedure would have already been finished without delay¿.The event did not result in patient injury, death, additional intervention to preclude serious injury or death, hospitalization, prolongation of existing hospitalization, or permanent disability.The procedure was successfully completed.No fragments were generated.No further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d3 ¿ the product lot number was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: it was reported, via a personal interaction, that a trufill n-bca-1 gram kit (631500/lot # unknown) was used for an arteriovenous malformation (avm) embolization procedure on a 16-year-old male patient, during which the user reported ¿trufill mixed at 4:1 ratio with some tantalum powder¿ polymerized too fast in the microcatheter.The user reported to have flushed the balt magic microcatheter with dextrose 5% solution, and inject the trufill n-bca liquid embolic agent, which then ¿almost immediately clogged completely inside the microcatheter lumen¿.The event was said to have delayed the surgical procedure by 10 minutes.A new microcatheter and a new trufill n-bca-1 gram kit had to be used instead to complete the procedure.The treating physician further commented that ¿if he had used onyx the procedure would have already been finished without delay¿.The event did not result in patient injury, death, additional intervention to preclude serious injury or death, hospitalization, prolongation of existing hospitalization, or permanent disability.The procedure was successfully completed.No fragments were generated.No further information was made available at the time of this review.A non-sterile balt magic microcatheter (non-j&j) was received contained in the decontamination pouch.A visual inspection revealed that residues of trufill n-bca-1 gram kit remained inside the microcatheter, mixed with residues of dried saline solution and blood.The review of the polymerization testing results for the finished lots of n-bca revealed no issues during the tests conducted.All samples passed without any problems, with the polymerization time frame found to be under the permitted maximum of 1.0 seconds.With the limited of information available and given the condition in which the device was returned, the complaint that the n-bca product polymerized too quickly could not be evaluated through functional testing.There is no indication that the issue reported is a result of a defect inherently related to the device.According to risk documentation an incorrect ratio of oil to n-bca is a potential failure mode that can result in polymerization rate too fast.The instructions for use (ifu) provide guidance on recommended ratios of n-bca to ethiodized oil and tantalum powder vary depending on the location of injection.Higher concentrations of ethiodized oil increase the polymerization time, which allows the physician to penetrate the vasculature more distally.Higher concentrations of n-bca result in a faster polymerization rate, which allow the physician to embolize the vasculature more proximally.A review of manufacturing documentation associated with lot numbers m08z66 / m2671n presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18104834
Report Number3008114965-2023-00824
Device Sequence Number20760720
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number631500
Device Lot NumberM08Z66 OR M2671N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/13/2023
09/02/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/13/2023
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient Age16 YR
Patient SexMale
Patient Weight65 KG